Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Increased BP due to travel. Taking 10mg Ramipril and hyroclorathiathide. Top number still high after pills. Should we worry ?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 2011
Answered : 4583 Questions
We are in Florida visiting our daughter and my husband's blood pressure went up very high yesterday. It scared me when I saw it and forgot to XXXXXXX it down, but it was around 217/143!! He is on 10mg. of Ramapril and 12.5 of hyrochlorathiathide. He took another 1/2 of the hydrochloraziathide and it came down, but the top number still is very high today. It is steady around 194/94 all day today. I put a call into our doctor in Canada, but he has not returned our call. Would you have some advice for us? Thanks kindly, XXXXXXX
Posted Mon, 21 May 2012 in Hypertension and Heart Disease
Answered by Dr. Aashish Raghu 32 minutes later

I have read and understood your problem.

In order to help you better I would like to know a few more details regarding the problem, hence please answer the following.

Does your husband have any problem in vision, dizziness, headache?

Any history of kidney disease?

Any chest pain during the episode of high blood pressure?

How often does your husband's blood pressure get checked. What is the common value of his blood pressure during the day?

Since when is your husband on the said medication?

It appears that your husband may have had an acute rise of blood pressure to very high levels. This could be due to many possible causes like forgetting to take the BP medication on time, stress, smoking, caffeine and other stimulant intake as well.

High blood pressure can be aggravated by clogged arteries due to cholesterol, heart disease, kidney disease, improper control of blood pressure by treatment as well.

Since he has been treated by bypass surgery for heart disease he is at risk for further heart problem which could lead to damage to other organs if he is not managed well. He needs to be on a diet XXXXXXX in fresh fruits and vegetables. Keep well hydrated. Blood pressure medication needs to be taken at the same proper time everyday, strictly. Daily brisk walking for about 20 minutes a day is excellent to promote good health, provided it is not contraindicated by his Heart Doctor. He needs to avoid smoking, drinking alcohol, eating salty, fatty diet or junk food.

It would be wise to consult with his Doctor as soon as possible. If not, it would be best to get him to the Emergency Department of a Hospital as soon as possible to get the blood pressure under control under proper medical care. Kindly avoid changing the doses of the medication unless advised by his Doctor.

I hope I have answered your query. I will be available to answer your follow up queries.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor